It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-16-2003, 05:27 PM   #1
Junior Member
 
Join Date: May 2003
Posts: 35
windchaser1 HB User
Post beta blocker

I have pre-mature and skipped heartbeats. My doctor prescribed beta blocker for me. It does help and I dont feel the pounding of my heart now. But I am getting worried if I would have to take the beta blocker indefinitely. I am not even 40 years old yet and I can't imagine I will have to take a medication daily for the rest of my life. Is there any chance that I can get myself off the hook later?

I am taking one pill of 25mg daily. Instead of taking the whole pill, I am thinking about to just take half of it daily. Is it a good idea?

Please advice.

 
Sponsors Lightbulb
   
Old 08-16-2003, 06:51 PM   #2
Junior Member
 
Join Date: Aug 2003
Posts: 18
Johnny_Pinto HB User
Post

Quote:
Originally posted by windchaser1:
I have pre-mature and skipped heartbeats. My doctor prescribed beta blocker for me. It does help and I dont feel the pounding of my heart now. But I am getting worried if I would have to take the beta blocker indefinitely. I am not even 40 years old yet and I can't imagine I will have to take a medication daily for the rest of my life. Is there any chance that I can get myself off the hook later?

I am taking one pill of 25mg daily. Instead of taking the whole pill, I am thinking about to just take half of it daily. Is it a good idea?

Please advice.
My dear, if having to take a pill for the rest of your life will give you a long life expectency with an excellent quality of life, take the pill. You need to read some of these others post to get a proper perpective on heart diseases.


 
Sponsors Lightbulb
   
Old 08-18-2003, 03:15 AM   #3
Junior Member
 
Join Date: May 2003
Posts: 35
windchaser1 HB User
Post

I dont really have problem to take it everyday. But I heard any medication will gradually lose its effectiveness if you continously take it for a prolonged period of time. What will happen 10 years later when beta blocker can't help my heart anymore?

 
Old 08-18-2003, 04:21 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2002
Location: Gainesville, FL
Posts: 861
CobaltBlue HB User
Post

windchaser,

That can happen in some cases, but there are other beta blockers that can be used. In addition, ten years from now we may have a newer class of more effective medications used for treatment. The positive side to this is: at least there is a treatment.

Ulrich

 
Old 08-20-2003, 12:02 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Post


Windchaser- It hasn't been mentioned here yet...but PVCs are often benign (I presume your doctor has told you that?) and although frightening often do NOT last a lifetime and either disappear entirely or lessen to such an extent that they are so occasional that you won't need meds for them.

Hang on to that.

I had them for over 3 months once (a skip every 20 seconds, every hour of every day, 24 hours a day).. Unrelenting. Was just about to discuss meds for them when they simply vanished.

zuzu xxx


 
Old 08-20-2003, 12:39 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Post

Windchaser..P.S.

A lot of people on this board swear by magnesium supplements for PVCs.

I've seen posts where people have said that their doctor recommended 400mg (1 tablet) of Magnesuim Oxide (not sulfate or citrate) taken 1/day.


It is soluble in water, which means your body will get rid of any excess magnesium ... It is a safe thing to try with minimal side effects....

Even though many cardiologists suggest magnesiuim before beta blockers, you should, if you are interested in this route, consult with your doc about it. Also do NOT quit the beta blocker cold turkey without talking to your doctor. It's one of the drugs that one should be "weaned" off of, depending on dose, how long you've been on it and any other health issues you might have.

The concept of magnesium makes sense because the heart's electrical system is controlled by magnesium, calcium, potassium, sodium and other electolytic molecules.

You might even consider a calcium/magnesium combo. but again, shoot for magnesium 400mg. even in combo form.

zuzu xx


[This message has been edited by zuzu8 (edited 08-22-2003).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could my beta blocker be causing my HBP? Sunsetnan High & Low Blood Pressure 3 04-09-2010 07:43 AM
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 06:03 PM
Beta Blocker Without Rash pete444 High & Low Blood Pressure 2 12-09-2008 07:07 AM
Question re: CCBs & beta blockers Sonia567 High & Low Blood Pressure 14 12-24-2006 06:06 PM
How soon would beta blocker help with PVC's, if it's going to help at all? zosolizard Heart Disorders 10 12-20-2006 01:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!